Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 159, NWS Shreveport, LA

May 30, 2004Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2004, 10:48 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 10:48 PM CDT (03:48 UTC)
Expired
May 30, 2004, 11:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3106 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
3.9
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS54 KSHV 310348
SVRSHV
LAC015-017-310445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 1145 PM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF VIVIAN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RODESSA BY 1050 PM CDT
  IDA BY 1055 PM CDT
  ROSSTON BY 1105 PM CDT   
  PLAIN DEALING AROUND 1110 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE
THUNDERSTORM HAS THE POTENTIAL TO PRODUCE A TORNADO. IF 
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 1145 PM CDT.

LAT...LON 3301 9404 3277 9403 3278 9354 3301 9354

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:30 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 30, 9:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT SUN MAY 30 2004

.DISCUSSION...
CURRENT ZONE FORECASTS LOOK FINE THROUGH 11 PM WHEN AN UPDATE WILL
BE REQUIRED FOR THE NEXT TORNADO WATCH ISSUANCE.  HENCE WILL LEAVE
CURRENT ZONES AS IS THROUGH ABOUT 1045 PM AS TEMPS...WINDS...AND
POPS ARE ON TRACK FOR ALL ZONES.

THE SW AR CONVECTION CONTINUES TO SLOWLY DIMINISH AND MOVE EAST
GIVING HEMPSTEAD AND NEVADA COUNTIES A RAIN BREAK FROM THE
REGENERATING THUNDERSTORMS EARLIER THIS EVENING BEFORE SUNSET.  DID
GIVE CONSIDERATION FOR A FLASH FLOOD WATCH ACROSS SW AR BUT DECIDED
THAT CELLS ARE MOVING FAST ENOUGH TO NOT PRODUCE ADDITIONAL FLOODING
ESPECIALLY ACROSS THE EXTREME S TIER OF AR AS THIS AREA HAS BEEN
RELATIVELY DRY FOR THE LAST THREE WEEKS AS WELL AS ACROSS E TX AND N
LA.

THE INVERSION REMAINS TOUGH ACROSS DEEP EAST TEXAS...HENCE EXPECT
LITTLE TO NO CONVECTION TONIGHT IN THE PINEY WOODS.  FURTHUR N
ACROSS NE TX AND N LA...THE COLD FRONT WILL PROVIDE ENOUGH FORCING
FOR CONTINUED SEVERE CONVECTION.  EXPECT THE FULL SUITE OF FOUL
WEATHER THROUGHOUT MOST OF THE NIGHT...HAIL...HIGH WINDS...AND A FEW
TORNADOES AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  89  70  90 /  70  30  20  20
MLU  72  89  73  89 /  70  50  20  20
TXK  69  88  58  89 /  70  20  20  20
TYR  72  90  69  91 /  30  20  20  20
LFK  74  93  72  92 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, May 30, 12:00 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN MAY 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON
AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA
ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE
ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING
THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER
OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED
TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT
ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND
THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE
BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME
SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER
SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.

In the hours before

Local storm report, May 30, 8:12 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     6 S HOPE                33.58N 93.59W
05/30/2004                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN BETWEEN PATMOS AND SHOVER SPRINGS

0645 PM     TSTM WND DMG     ROSSTON                 33.59N 93.28W
05/30/2004                   NEVADA             AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS MUCH OF THE SOUTHERN PART OF
            THE COUNTY

&&

15
Local storm report, May 30, 8:14 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      HOPE                    33.67N 93.59W
05/30/2004                   HEMPSTEAD          AR   LAW ENFORCEMENT

            UNDERPASSES FLOODED IN HOPE

0745 PM     FLASH FLOOD      4 SE HOPE               33.63N 93.54W
05/30/2004                   HEMPSTEAD          AR   LAW ENFORCEMENT

            ROADS FLOODED IN THE SHOVER SPRINGS COMMUNITY

&&

15
Local storm report, May 30, 9:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 NW ROSSTON            33.63N 93.33W
05/30/2004  2.75 INCH        NEVADA             AR   CO-OP OBSERVER

            BASEBALL SIZED HAIL FELL BETWEEN LANESBURG AND ROSSTON

0650 PM     TSTM WND DMG     6 NW ROSSTON            33.65N 93.35W
05/30/2004                   NEVADA             AR   CO-OP OBSERVER

            BARN HEAVILY DAMAGED IN LANESBURG

0745 PM     HAIL             2 N ROSSTON             33.62N 93.28W
05/30/2004  0.88 INCH        NEVADA             AR   LAW ENFORCEMENT

0815 PM     FLASH FLOOD      ROSSTON                 33.59N 93.28W
05/30/2004                   NEVADA             AR   LAW ENFORCEMENT

            MANY ROADS FLOODED ACROSS MUCH OF THE COUNTY. HIGHWAY 371
            IS BARRICADED NEAR THE MOUNT MORIAH CHURCH COMMUNITY

&&

15
Local storm report, May 30, 9:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     5 N QUITMAN             32.87N 95.44W
05/30/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN ACROSS FM 2966 AND COUNTY ROADS 1340 AND 1416.
            TREE DOWN ON HOUSE ON FM 2225.

&&

22
Local storm report, May 30, 10:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     LIGHTNING        ALBA                    32.79N 95.64W
05/30/2004                   WOOD               TX   AMATEUR RADIO

            STRUCTURAL FIRE.

0955 PM     HAIL             GILMER                  32.73N 94.95W
05/30/2004  1.00 INCH        UPSHUR             TX   AMATEUR RADIO

&&

22
Local storm report, May 30, 10:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     JEFFERSON               32.76N 94.35W
05/30/2004                   MARION             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

22

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.